Hepatitis C Community
Dark urine Tx
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Dark urine Tx

I'm on week 5 Tx and have noticed dark urine somtimes. Is it usual thing going trought the tratment process ? What does it mean - maybe somthing goes wrong ? Pegasys + Ribavirin. Thanks.
Related Discussions
13 Comments Post a Comment
Blank
Avatar_n_tn
I had dark urine during my acute phase of Hep C.  It was DARK and it scared me, as well as got the staff's attention in the ER.  It was like the color of Snapple Iced Tea.  The medical people later told me it was "good" that I had such symptoms, because my body was saying it was not happy about its new hepatic invader.  I have had other symptoms since starting tx in July (also Peg + Riba), but not dark urine, so I can't really comment on that.  I encourage you to ask your doc or nurse about it, because, for all we know, during treatment it may not be such a "good" thing.  Please let us know what you learn.
Best, Aiuta
Blank
Avatar_n_tn
all waes call your doctar wen some thing diferant comes out of your body eny derection thers a few things it could be thers deferant collers of dark **** and od oders wen you toulk to your doc hav him tell you wat sians to look for problems   if you give more detail mayby some one hear coud be more help  good luck
Blank
Avatar_n_tn
dehydration... drink enough water and it will be clear as a bell.
Blank
Avatar_m_tn
Dark urine and light colored stool are classic symptoms of acute hep [BTDT, got the T shirt].

Report this to your tx dr immediately. Check stool color, and keep a sharp lookout for any sign of jaundice - yellowing in the whites of the eyes is usually the first sign. If any one or more of these symptoms show up, got to your treating dr immediately!!! Have not read that these are typical SOC TX sides.
Blank
Avatar_n_tn
Dark urine and pale stool indicate that bile is being processed by the kidney and not the bowel.  Bile is what gives brown color to feces and is not normally in the urine so much.  Report this to the doctor as it may indicate a problem with bile duct or liver.  And remember that it is probably just a case of needing more water.  Drink a lot of water.  Best to you
Blank
Avatar_n_tn
WATER, WATER AND MORE WATER!!!!
Blank
Avatar_m_tn
If there is concern about bilirubin during TX it is wise to get a fractionalized bilirubin test (separates direct and indirect which when added together yields total bili) and not merely a total bilirubin. With hemolytic anemia often total bilirubin will be elevated but it's the indirect or unconjugated bilirubin that's causing the elevation and not direct or conjugated bilirubin which generally suggests a liver or bile duct problem. Or you can get a haptoglobin and reticulocyte test with your labs. With ribavirin and the resultant hemolytic anemia that often results a total bilirubin result alone leaves the real important questions unanswered. Mike
Blank
Avatar_f_tn
Water water water.

Vitamins can change the color but if you drink a LOT of water it should be clear as the others said however if it is not - it's a question for the doctor.  They know more than us ;)
Blank
Avatar_m_tn
I've noticed that certain drinks can quickly change the color as well.

For instance, I used to be an avid coffee drinker.  But I stopped when I began tx and now that I grab an occasional cup now and again when anemia is really bad I also notice color darkens as well, probably because caffine also is a diaretic. But I've also found that if I increase my water consumption that it does not darken as much, which also holds true if I don't maintain my water intake and begin to dehydrate.
Blank
29837_tn?1314410659
Get your Bilirubin level checked right away. I had the same symptoms when overdosing on Infergen. In my case, it was the imbalance of Bilirubin. I believe the doctor said the urine was not being cleansed properly by the body.

While you're at it, have your liver checked again. Not to frighten you, but I had this happen with my urine when overdosing on Infergen, which was causing Hepatitis C to become much more active

Have your doctor run the test now... Good luck...

Magnum
Blank
Avatar_f_tn
If you are drinking enough water and the urine is still dark and is not related to foods or other meds, do as APK suggested. report to dr asap.  You can still get other forms of hepatitis, including fulminant hep from medications. I hope that you placed a call to your dr at about the same time you posted a question here.
Blank
Avatar_n_tn
Now all things are all right with color :) I will notice next changes and post here.Thanks for advices.
Blank
29837_tn?1314410659
I take your word for it...

Thanks,

Magnum
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
21 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
446474_tn?1404424777
Blank
HectorSF
CA
1815939_tn?1377995399
Blank
pooh55811
Avatar_m_tn
Blank
can-do-man
IN
1747881_tn?1358189534
Blank
hrsepwrguy
Greeley, CO
317787_tn?1373214989
Blank
Dee1956
DC
Avatar_f_tn
Blank
susan400
FL